BHOPAL: Eleven per cent of the beneficiaries indicated that they were not aware about an adverse event following immunisation (AEFI) in Madhya Pradesh. Taking cognisance on this issue, secretary, health, Rajesh Bhushan has written a letter instructing all districts and vaccination officials to pass on AEFI-related information to all the beneficiaries. According to the letter, only 88.9 per cent have indicated that they were provided information about AEFI.
An AEFI will be considered serious if it results in death, is life-threatening, requires in-patient hospitalization, or prolongation of existing hospitalisation, results in persistent or significant disability/incapacity, is a congenital anomaly, or requires intervention to prevent permanent impairment or damage. However, there is no serious kind of AEFI cases in Madhya Pradesh. Mostly, the cases were fever, raises, headache, vomiting, stomach pain and weakness after getting vaccinated.
According to the guidelines of the Union health ministry, every government health facility (PHC and above with at least one medical officer) will function as an AEFI management centre. They must have the essential drugs to manage allergic/anaphylactic reactions, fever, febrile seizures, abscesses and other such events.
What is AEFI?
Although all vaccines used in NIPs are safe and effective if used correctly, no vaccine is completely risk-free and adverse events will occasionally result after an immunization
An adverse event following immunisation (AEFI) is any untoward medical occurrence which follows immunisation and which does not necessarily have a causal relationship with the usage of the vaccine
The adverse event may be any unfavourable or unintended sign or disease